Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking accutane. Test showed elevated alkaline phosphatase level. Should I stop taking medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Taking 40 mg accutane for 2 months
Alkaline phophatase 384 normal 98-279
17 yr old male
Other readings normal
Should I continue or reduce dose or stop taking accutane
Posted Sun, 7 Apr 2013 in Medicines and Side Effects
Answered by Dr. Tanusree Biswas 22 minutes later

Thanks for sharing your query.

Since your alkaline phosphatase is higher than the range, it might be an indicator that it is on the rise.

My opinion would be to discontinue the Accutane after discussing the test results with the dermatologist treating you.

Since it is already 2 months since you have started the medicine, you must be seeing an improvement and I think it should be possible to shift you towards safer modalities of topical or oral therapy now.

Hope this information is helpful. I will be happy to help you with any further queries.

Wish you good health,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor